Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

138 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Pregnant, having blood blisters on labia. What could be the reason?

Answered by
Dr.
Dr. Meenakshi Titoria Sahu

OBGYN

Practicing since :1999

Answered : 158 Questions

default
Posted on Mon, 28 Jan 2013 in Pregnancy
Question: Hi I am currently 33 weeks pregnant with my third child and have what appear to be blood blisters on my labia? what could be causing them and how do i get rid of them?
I have never noticed these before but the largest is now quite tend as it rubs.
doctor
Answered by Dr. Meenakshi Titoria Sahu 1 hour later
Hi,

Thanks for the query.

With your background history of gestational diabetes, it seems that you may be having boils or rashes over vulva due to infection. Give your blood test for sugar measurement and also urine test to rule out infection. Tenderness again points towards infection. Consult your local doctor who after examining you may give you a course of antibiotic. Till then, drink lot of fluids and avoid wearing undergarment to prevent friction and pain.

Best wishes
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Meenakshi Titoria Sahu 18 hours later
I have seen my local gp and she has said the look like blood blisters as they are full of blood and not pus as such but had no idea why they were there or what I could do to get rid of them. I don't have another appointment available with my ob for 2 weeks. My blood glucose levels are all within normal with insulin overnight
doctor
Answered by Dr. Meenakshi Titoria Sahu 26 hours later
Red blisters can denote possible purpuric rashes associated with low platelet count. Other alternative condition is a localized inflammatory condition associated with allergy, contact irritant and even an infection.

Without an opportunity to physically examine the area, I am unable to narrow down the possibilities. It is good to know that your sugars are well controlled and you are relatively asymptomatic. However it would be ideal to visit your obstetrician at the earliest and get investigated - which includes complete hemogram to rule out low platelet associated purpuric rashes.

Hope this answers your query. Let me know if you need further assistance.

Best wishes,

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Lab Tests

Recent questions on  Skin rash

doctor1 MD

My daughter was complaining of feeling sick yesterday and was coughing and acting like she wanted to throw up. She threw up a little last night and is still coughing today. She complained that her face was itchy and I noticed she developed a small rash on her cheek near her eye.

doctor1 MD

My 16 month old has an infected crack on his thumb from thumb sucking. It was red and swollen and had small rashy bumps around it. He received a Rocephin shot in the Dr. office and is now on Keflex for 10 days, this is day 3. The same time this infection appeared, he developed a rash on his feet and legs: red, raised bumps, that do not appear to be bothering him. The rash has now spread to his arms, hands, and face as well. He has also started to have freqent explosive diarrhea that has absolutely NO odor. Could all this be related to the infection? No fever, and the rash started prior to any antibiotic use.

doctor1 MD

I am a 50 yr old female. I have developed a a rash with about 5 pea sized bumps spread across my arm. The rash itches sometime but not all the time. Then this morning I started feeling nauseous and have been vomiting all day. I also get very dizzy when I stand like my equilibrium is off. What could be wrong?

doctor1 MD

Hi, doctor My daughter had her 5 year old vaccination on the 10 of January , after a couple of weeks I noticed a red rash on her legs and then her arms and the stomach, basically it spread all over her body except her face. I then took her to a pharmacist and he gave me a liquid form cortazan, medicine name is pre lone , it then started going away and as soon as she was running around and jumping up and down the jungle gyms did the rash come back really aggresively and now on her face it was very red, we then took her to a doctor and he told me she has a allergic reaction to something, but she has never had this before, I never changed her diet or the washing powder, it has been ever since the vaccination. The rash then started going away since giving her the medicine. But 3days now the rash has come back, it goes away and comes back and sometimes worse then the other times, but not as red, but itchy. Please help

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?